X

Cookies on SurvivingInfidelity.com®

SurvivingInfidelity.com® uses cookies to enhance your visit to our website. This is a requirement for participants to login, post and use other features. Visitors may opt out, but the website will be less functional for you.

more information about cookies...

Return to Forum List

Return to Off Topic

SurvivingInfidelity.com® > Off Topic

You are not logged in. Login here or register.

Covid vaccine question

zebra25 posted 4/19/2021 14:53 PM

Does anybody know if you can get a covid vaccine while taking an antibiotic?

I was prescribed one today and am scheduled for my second vaccine a week from today.

I asked the pharmacist and he did not seem to know for sure. I will try to message the prescribing doctor but I am afraid she won't know for sure either.

The prescription information says not to get any immunizations while taking this medicine.

Thanks!

[This message edited by zebra25 at 2:55 PM, April 19th (Monday)]

barcher144 posted 4/19/2021 15:40 PM

It would almost certainly depend on the antibiotic. Which one, if you don't mind revealing?

zebra25 posted 4/19/2021 15:43 PM

Metronidazole

ZenMumWalking posted 4/19/2021 15:43 PM

It's ok as long as you are not experiencing symptoms. I don't think it depends on the antibiotic.

zebra25 posted 4/19/2021 15:47 PM

It's okay even though the patient information says not to get any vaccines while taking it?

I haven't started it yet.

lieshurt posted 4/19/2021 16:03 PM

I just found this:

Is it safe to take an antibiotic before or after receiving a COVID-19 vaccine?

COVID-19 vaccines do not influence or interact with antibiotics, so when indicated, antibiotics may be taken at any time relative to COVID-19 vaccine administration.

zebra25 posted 4/19/2021 16:10 PM

Thank you!

It's a little confusing given the information on the printout I received plus the pharmacist not being sure.

I really don't want to screw up the timing of my second vaccine.

tushnurse posted 4/19/2021 17:22 PM

Antibiotics are fine.
If you are unwell or feeling lousy though I'd push it back a week.

Jeaniegirl posted 4/19/2021 22:05 PM

I was in the hospital with pneumonia when the date for my second vaccine came up. I was told to NOT get the vaccine until one week after I finished the antibiotics. Of course I was also on steroids so maybe that's why.

zebra25 posted 4/19/2021 23:00 PM

Thanks Jeanie. I will call the pharmacy that I am scheduled with to get the vaccine and see what they say.

I hope you're feeling better and have your biopsy scheduled or not if you found out you don't need it.

Jeaniegirl posted 4/20/2021 00:23 AM

Zebra, thank you. Still no call about a biopsy so I have HOPES that perhaps they have reviewed the Pet Scan and decided I don't need a biopsy - but it sure would be nice to be TOLD that. I checked the portal today and clicked on appointments and see they have scheduled a CT Scan for me on May 3rd and a follow up appointment with the lung doc on May 13th.

StillLivin posted 4/20/2021 01:43 AM

I'm in my 200s level MCB courses now. This, and other issues, were discussed by the professor. First, antibiotics have no effect on viruses. Second, the COVID 19 vaccine is a synthetically constructed protein that replicates the spike protein on the outer "shell" of the COVID 19 virus, but it just no DNA from inside the virus.
However, the advice is that if you're already fighting off illness from another pathogen, no sense in activating into overdrive the already fighting immune system. So if you're already on antibiotics for a bacterial infection, it makes sense to let your body recover, and that's usually after you've taken all of your antibiotics for that illness.
So if you were prescribed an antibiotics for something major like strep throat, it would be best to hold off. If you were given antibiotic for something minor, it shouldn't effect you.

[This message edited by StillLivin at 1:46 AM, April 20th (Tuesday)]

JanaGreen posted 4/20/2021 07:37 AM

I just had my second shot on Tuesday while taking an antibiotic. I'm already finished with the antibiotic so I threw the bottle away, I don't remember what the antibiotic was, but it was for a skin infection. The doctor said it was absolutely no problem. I took a probiotic with the antibiotic like I always do, and I had next to no side effects from the second shot. Just tiredness and a headache.

tushnurse posted 4/20/2021 16:04 PM

Of course I was also on steroids so maybe that's why.

This is exactly why. Steroids prevent your immune system from working normally and if you get the shot while on them, you may not have an immune response.

zebra25 posted 4/20/2021 18:53 PM

Would a steroid cream be a problem?

Jeaniegirl posted 4/20/2021 21:53 PM

Thanks, Tush. That makes sense.

Lying in a hospital bed, one just takes what they give you. I found out it was steroids because they kept checking my sugar level and said if it went much higher, they would have to give me insulin. At that point I asked if they would discontinue the steroids in the IV. It was the lung specialists who told me not to take my second Covid vaccine until a week after meds were finished.

WornDown posted 4/20/2021 22:05 PM

Would a steroid cream be a problem?

I would imagine not because that cream is topical and will only affect the area (skin) that it was applied to. It's not going to affect your whole body, which a shot or a pill would do.

Return to Forum List

Return to Off Topic

© 2002-2021 SurvivingInfidelity.com ®. All Rights Reserved.     Privacy Policy